MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE SOFT; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE SOFT; FDI, SNARE, FLEXIBLE
Model Number G22632
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a colonoscopy , the physician used a cook acusnare polypectomy snare soft.After putting scope in, they used snare to try to cut the polyp but it would not cut.The rep asked them to try a different active cord.They switched the cord and cut through polyp.The procedure was successfully completed with the snare and the new active cord.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: pma/510(k): k173673 investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The device was returned with the snare retracted into the sheath.There was a reddish brown substance throughout the length of the catheter.The device would advance and retract as expected when the handle was manipulated, with some resistance due to the sheath being kinked/buckled at the base of the handle.The sheath buckles are most likely from excessive force used attempting to cut the polyp.The continuity from the electrical pins to the snare head was tested with an ohm meter and passed.An additional functional test with the device was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut and coagulated simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the device could not confirm the complaint as it was described, there were no electrical issues present with the snare during our evaluation.The user states that after the active cord was switched, the snare cut as expected, leading to the conclusion that the active cord was not working properly with the use of the snare and is the most likely cause of the snare not being able to cut properly.The instructions for use contain the following information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of patient return electrode.Ensure a proper path from patient return electrode to electrosurgical unit is maintained throughout the procedure." "inspect active cord.Cord must be free of kinks, bends, breaks and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." "with electrosurgical unit off, prepare equipment.Securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit.Following instructions from electrosurgical unit manufacturer, position patient return electrode and connect it to electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify desired settings and activate electrosurgical unit.Note: maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21072177
Report Number1037905-2025-00007
Device Sequence Number15555912
Product Code FDI
UDI-Device Identifier00827002226326
UDI-Public(01)00827002226326(17)241210(10)W4545638
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model NumberG22632
Device Catalogue NumberSAS-1-S
Device Lot NumberW4545638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE GENERATOR.; FUJINON 700 SERIES.
Patient SexUnknown